Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 70, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 13, 2009, 1:28 PM CDT for Montgomery County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2009, 1:28 PM CDT (18:28 UTC)
- Expired
- Apr 13, 2009, 1:49 PM CDT
- In force
- 21 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Montgomery County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 12:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 131828 SVROHX TNC125-131900- /O.NEW.KOHX.SV.W.0070.090413T1828Z-090413T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 128 PM CDT MON APR 13 2009 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN MIDDLE TENNESSEE... THIS INCLUDES THE CITY OF CLARKSVILLE... * UNTIL 200 PM CDT * AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF CLARKSVILLE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKSVILLE BY 140 PM CDT... 7 MILES NORTHWEST OF GUTHRIE BY 200 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR CENTRAL TENNESSEE. && LAT...LON 3636 8747 3653 8762 3665 8751 3665 8714 TIME...MOT...LOC 1829Z 222DEG 25KT 3655 8746 $$ 13
2 follow-up statements
000 WWUS54 KOHX 131837 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 137 PM CDT MON APR 13 2009 TNC125-131900- /O.CON.KOHX.SV.W.0070.000000T0000Z-090413T1900Z/ MONTGOMERY TN- 137 PM CDT MON APR 13 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR MONTGOMERY COUNTY... AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLARKSVILLE...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF GUTHRIE BY 200 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR CENTRAL TENNESSEE. && LAT...LON 3636 8747 3655 8754 3665 8751 3665 8714 TIME...MOT...LOC 1837Z 222DEG 25KT 3659 8742 $$ 13
000 WWUS54 KOHX 131849 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 149 PM CDT MON APR 13 2009 TNC125-131858- /O.CAN.KOHX.SV.W.0070.000000T0000Z-090413T1900Z/ MONTGOMERY TN- 149 PM CDT MON APR 13 2009 ...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY IS CANCELLED... THUNDERSTORMS HAVE WEAKENED AND WERE MOVING OUT OF THE WARNED AREA FOR NOW. MORE THUNDERSTORMS AND SEVERE WEATHER WILL BE POSSIBLE THROUGH THE AFTERNOON AND EVENING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR CENTRAL TENNESSEE. LAT...LON 3636 8747 3655 8754 3665 8751 3665 8714 TIME...MOT...LOC 1848Z 222DEG 25KT 3665 8735 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 9:24 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Apr 13, 9:24 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 924 AM CDT MON APR 13 2009 .UPDATE... SOME DRY SLOTTING OCCURRING OVER WRN PORTIONS OF CWA. THIS WILL ASSIST IN DESTABILIZATION...AND MODEL OUTPUT SUGGESTS A LINE COULD DEVELOP OVER WRN PORTIONS AS EARLY AS 18Z...AND PUSH ACROSS DURING REMAINDER OF AFTERNOON POSSIBLY INTO EARLY EVE. LATEST SPC OUTLOOK KEEPS US IN SLIGHT RISK SEVERE...WITH MAINLY HAIL BUT POSSIBLE WIND DAMAGE/TORNADOES AS WELL. && 17/MAG .PREV DISCUSSION... /ISSUED 256 AM CDT MON APR 13 2009/ DISCUSSION... ANALYSIS SHOWING CLOSED SFC LOW CENTERED NORTH OF MEM THIS MORNING. ASSOCIATED COLD FRONT RUNNING DOWN ALONG THE MS RIVER WHILE THE WARM FRONT STILL WELL SOTUH DOWN TO NEAR THE GULF COAST. WEAK LL TROUGH IS HOWEVER STRETCHING ACROSS THE MID-SOUTH. BEST ENERGY/ INSTABILITY ALSO WELL SOUTH. TRAILING CLOSED UPPER LOW IS STILL HOLDING ACROSS THE CENTRAL PLAINS. INSTABILITY AND DEEPER MOISTURE ARE BECOMING MORE FAVORABLE THIS MORNING AND WILL CONTINUE TO DO SO THROUGHOUT THE DAY AS THE COLD FRONT MOVES TO NEAR THE TN RIVER AROUND 00Z TUES. AT THAT POINT... UPPER LOW EXPECTED TO BE CENTERED ACROSS IL. PARAMETERS LATER TODAY WILL BE MARGINAL BUT PRESENCE OF ML/UL JET STREAK AND ADVANCING COLD FRONT COULD RESULT IN ISOLATED SEVERE STORMS INTO THE EARLY EVENING FOLLOWED BY SCATTERED SHOWERS OVERNIGHT. COLD FRONT PUSHES OFF PLATEAU BY 12Z TUE WHILE UPPER LOW WORKS SLOWLY INTO WESTERN IN. UPPER LOW MOVES VERY LITTLE ON TUE BUT THEN MOVES INTO EASTERN KY THROUGH 12Z WED. THIS WILL KEEP ISOLATED-SCATTERED SHOWERS ACROSS THE AREA TUE AND ACROSS THE PLATEAU TUESDAY EVENING. UPPER LOW WILL ALSO KEEP TEMPS WELL BELOW SEASON NORMALS TUE AND WED. UPPER LOW MOVES OUT OF THE PICTURE ON WED AS UPPER RIDGE AND SFC/LL HIGHS MOVE IN. THIS WILL PUT THE CWA IN A DRY AND WARMING TREND THROUGH FRIDAY NIGHT. A SLOW EVOLVING SYSTEM WILL BRING THE THREAT OF SHOWERS AND STORMS BACK INTO THE AREA THROUGH THE WEEKEND. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 13, 5:09 AM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 509 AM CDT MON APR 13 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-141030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 509 AM CDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SEVERE THUNDERSTORMS MAY OCCUR TODAY AND POSSIBLY INTO THE EVENING. LARGE HAIL AND LOCALLY DAMAGING WINDS ARE EXPECTED TO BE THE MAIN THREAT BUT ISOLATED TORNADOES ARE ALSO A SMALL POSSIBILITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:53 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 37 min |
| Apr 13, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 29 min |
| Apr 13, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 27 min |
| Apr 13, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 24 min |
| Apr 13, 3:18 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.